Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

We're building a better forum experience with you in mind. Beginning June 26, 2019, all Veritas Health forums will move to forum.veritashealth.com.

Learn More

Ultram and Amrix???

AnonymousUserAAnonymousUser Posts: 49,082
I have been dealing with some kind of lower back pain with radiating pain (left leg first, now deep in buttocks) for 3 months now. Was on Lortab 10mg and Zanaflex for most of it, now my doctor is switching me to Ultram and Amrix. Problem is, Ultram and Amrix are not mixable due to increased seizures. Any advice? She's been great up til' now, but seems concerned about addiction. MRI was clear. But problem persists. Had an injection into SI joint 3 weeks ago.
advertisement

Comments

  • norm1966 said:
    I have been dealing with some kind of lower back pain with radiating pain (left leg first, now deep in buttocks) for 3 months now. Was on Lortab 10mg and Zanaflex for most of it, now my doctor is switching me to Ultram and Amrix. Problem is, Ultram and Amrix are not mixable due to increased seizures. Any advice? She's been great up til' now, but seems concerned about addiction. MRI was clear. But problem persists. Had an injection into SI joint 3 weeks ago.
    My experience with Ultram is it is useless. Also, if you have any issues with extra heatbeats, flutters, or arrhythmia do not take it. I took Ultram and my vision became blurry and made my heart race.
  • hi norm! :H i see this is your first post and i want to welcome you to the forum. you should make it very clear to your doctor what is happening to you. if not, perhaps it is time to switch doctors. good luck! :D Jenny :)
  • advertisement
  • Now she has changed me to Indocin and Phenergan. Not sure if either of these are going to be helpful. I think it may be time to look for a new doctor. While I am willing to try anything, I'm not willing to stay in pain because of the doctors fear of addiction. I have done everything asked over the last 3 months, chiropractor, physical therapy, neurologist, back to a different chiropractor, nothing seems to work. At least the Lortab helped with the pain to some degree.
  • Norm -

    My experience with Ultram was it is useless. It's a synthetic intended for low-medium pain. It does have heart side-effects, particularly once you reach doses that give any relief - truly intended as short-term solution, but sounds to me like she's trying to wean you off the Lortab. If you have any heart probs, you need to be cautious w/Ultram; it does exacerbate bp issues.

    As far as the Indocin and Phenergan, it makes sense - Indocin is Lortab w/ibuprofen instead of acetominiphen (sp?) - the Phenergan, while also a depressant, is primarily an anti-nausea as large doses of ibuprofen can upset the stomach. I would caution against Indocin - it helps w/inflammation issues, but I was on it for almost a year b4 my surgery and have significant esophageal/acid reflux issues as a result.

    If that combination works for you, that's terrific, but I would question long-term gastro effects....it just sounds to me like they haven't determined the underlying cause of your symptoms. Frankly, sounds to me like this is probably a structural issue that requires an orthopedist -- I would listen most carefully to your PT folks -- they tend to have the best comprehension of the overall picture as far as symptoms and capabilities and usually have a good idea if experienced as to possible causes.
advertisement
Sign In or Register to comment.